MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US3513058
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2027).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly very difficult to insert into the sheath.It was further reported that a lot of force was needed to pull it out through the sheath.Reportedly the balloon allegedly tore at the distal end of the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 device was returned for evaluation.Bunching was noted throughout the balloon and to the inner guidewire lumen.No rupture or tear was noted at the distal end of the balloon.An in-house presto inflation device was used to inflate the balloon, and a leak was noted to the distal end of the strain relief.The strain relief was removed, and complete detachment was noted to the catheter shaft under the coils.No other functional testing performed.Therefore, the investigation is confirmed for the sheath removal difficulty and identified bunching as bunching was noted to the inner guidewire lumen and throughout the balloon which could have occurred during difficulty removing the sheath.However, the investigation is inconclusive for the reported sheath insertion difficulty as no objective evidence was provided.The investigation is unconfirmed for the reported balloon rupture and tear as no tear or rupture was seen.The investigation is confirmed for the identified detachment as complete detachment was noted to the catheter shaft under the coils.A definitive root cause for the reported sheath insertion difficulty, sheath removal difficulty, balloon tear, balloon rupture, identified detachment and bunching could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly difficult to insert into the sheath.It was further reported that a lot of force was needed to pull it out through the sheath.Reportedly, the balloon allegedly tore at the distal end of the balloon.Further, the balloon was noted to be ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 device was returned for evaluation.Bunching was noted throughout the balloon and to the inner guidewire lumen.No rupture or tear was noted at the distal end of the balloon.An in-house presto inflation device was used to inflate the balloon, and a leak was noted to the distal end of the strain relief.The strain relief was removed, and a break was noted to the catheter shaft under the coils.No other functional testing performed.Therefore, the investigation is confirmed for the sheath removal difficulty and identified bunching as bunching was noted to the inner guidewire lumen and throughout the balloon which could have occurred during difficulty removing the sheath.However, the investigation is inconclusive for the reported sheath insertion difficulty as no objective evidence was provided.The investigation is unconfirmed for the reported balloon rupture and tear as no tear or rupture was seen.The investigation is confirmed for the identified break as a break was noted to the catheter shaft under the coils.A definitive root cause for the reported sheath insertion difficulty, sheath removal difficulty, balloon tear, balloon rupture, identified break and bunching could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly difficult to insert into the sheath.It was further reported that a lot of force was needed to pull it out through the sheath.Reportedly, the balloon allegedly tore at the distal end of the balloon.Furthermore, the balloon was noted to be ruptured.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19621894
Report Number2020394-2024-00936
Device Sequence Number8085246
Product Code PNO
UDI-Device Identifier00801741116766
UDI-Public(01)00801741116766(17)270328(10)GFJN3080
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS3513058
Device Lot NumberGFJN3080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer10/28/2024
11/21/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date10/30/2024
11/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown